Ask an expert
Question

19 Jul 2011

The pill &amp  period
Hi Gynae doc,

Whenever I take my last active pill, I don''t start with my period for another three to four days (my period normally lasts up to 8-9 days). As I understand, you should start right after you''ve finished the course?

This is problematic for me, because when I start with the active pills again (after the row of placebo pills) my period continues for another 4 days - and it''s then kind of a waste. This isn''t normal right? Plus, supposedly with the pill you atleast know when your period will start, and mine is always still a surprize, regardless if I use the pills or not.

Any advice?

Thanks in advance!
Answer 328 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You don't have to start your period immediately on stopping the active pills. 3-4 days into the placebos is normal. If your period is heavy for 8 days it is not normal, but if it is only spotting it is okay. If your periods are irregular on the Pill, then you need to see a gynaecologist.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote